Continuing the discussion from Meeting w/doc to discuss treatment options–Insulin &/or Victoza–my main fear–hypos–help?:
Hi everyone. Well, I met with my PCP this morning and received some news I wasn’t expecting. It wasn’t bad news per se, but it wasn’t good news either. I gave him all my test results of my two previous endocrinologists. My PCP said he is referring me to another endocrinologist in his medical group that he trusts. This will be my third endo.
The PCP did clue me in that his patients are abandoning my previous endo (endo #1) in droves–everyone thinks he’s gone batty–the one who wanted me to 1) stop taking steroids and let the RA ravage my body (in order to reverse the diabetes); and 2) to increase my exercise regimen to the point of causing a major flare.
Endo #2 - I just can’t get past his office staff to get a follow-up appointment, but he did suggest intensive insulin therapy.
The PCP says I will be in good hands with endo #3 who can start me on an insulin regimen. He also said I need someone I can depend on with my health background-- autoimmunity (Graves disease, rheumatoid arthritis, allergies), family history (T2), steroid therapy, and my maternal grandfather and mother both being labile diabetics.
He complimented me for doing a good job an 6.5 A1C (w/o medications) and my other labs look good–cholesterol, kidneys, etc. I told him I’d been busting my butt–low carb dieting, carb counting, eating to my meter, etc. But I’m still riding the rollercoaster–lows (65) and highs (298). I need some stability–the stress is wearing me down.
So I’m still in limbo waiting for the insurance referral. But maybe it won’t take too long since she’s in the same office as the PCP, maybe I can see her soon. I hope so.
A co-worker and friend (who is a longtime T2 and pumper) says I will feel so much better once I start insulin. Mom says the same. I don’t have any fears or doubts, other than lows–I just don’t want to go low, especially since I’m living alone while Mom’s in hospital/rehab (and she’s still fighting lows).